Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 26, 2007, 8:55 PM EDT for Tippecanoe County, Warren County, Indiana. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2007, 8:55 PM EDT (00:55 UTC)
- Expired
- May 26, 2007, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 109 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:03 PM EDT | HAIL 0.88 | Pine Village, IN | |
| May 26, 9:25 PM EDT | HAIL 0.88 | 12 Nw Lafayette, IN | |
| May 26, 9:51 PM EDT | HAIL 0.75 | Battle Ground, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 270055
SVRIND
INC157-171-270145-
/O.NEW.KIND.SV.W.0030.070527T0055Z-070527T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
855 PM EDT SAT MAY 26 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
NORTHEASTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 945 PM EDT
* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PINE VILLAGE...OR ABOUT 12 MILES SOUTH OF
FOWLER...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OTTERBEIN BY 910 PM EDT...
WEST LAFAYETTE BY 930 PM EDT...
BATTLE GROUND BY 940 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4047 8712 4056 8710 4056 8673 4046 8674
4035 8732 4046 8739
$$
JK2 follow-up statements
000
WWUS53 KIND 270104
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT SAT MAY 26 2007
INC157-171-270145-
/O.CON.KIND.SV.W.0030.000000T0000Z-070527T0145Z/
TIPPECANOE-WARREN-
904 PM EDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN WARREN AND NORTHERN TIPPECANOE COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR OTTERBEIN...OR ABOUT 14 MILES SOUTHEAST
OF FOWLER...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST LAFAYETTE BY 930 PM EDT...
BATTLE GROUND BY 935 PM EDT...
HAIL UP TO NICKEL SIZE HAS BEEN REPORTED IN PINE VILLAGE WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 4047 8712 4056 8710 4056 8673 4046 8674
4035 8732 4046 8739
$$
JK000
WWUS53 KIND 270126
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
926 PM EDT SAT MAY 26 2007
INC171-270136-
/O.CAN.KIND.SV.W.0030.000000T0000Z-070527T0145Z/
WARREN-
926 PM EDT SAT MAY 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM LEFT THE COUNTY.
LAT...LON 4056 8710 4056 8673 4047 8674 4045 8677
4045 8680 4043 8683 4044 8685 4040 8711
4047 8710 4048 8712
$$
INC157-270145-
/O.CON.KIND.SV.W.0030.000000T0000Z-070527T0145Z/
TIPPECANOE-
926 PM EDT SAT MAY 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN TIPPECANOE COUNTY...
AT 917 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WEST
LAFAYETTE...OR ABOUT 6 MILES NORTHWEST OF LAFAYETTE...MOVING EAST AT
25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN TIPPECANOE COUNTY AT 940 PM EDT
LAT...LON 4056 8710 4056 8673 4047 8674 4045 8677
4045 8680 4043 8683 4044 8685 4040 8711
4047 8710 4048 8712
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:25 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 26, 7:25 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 725 PM EDT SAT MAY 26 2007 .DISCUSSION... .AVIATION...DISCUSSION FOR 00Z TAFS ALL MODELS HAVING WEAK WRMFNT REMAINING OVER NORTHERN INDIANA THROUGH THE NIGHT...THEN TURNING INTO COLD FRONT AND MOVING SOUTH ACROSS INDIANA SUNDAY. AIR TO SOUTH OF FRONT IS MODERATELY WARM AND UNSTABLE. WITH THIS SCENARIO SCATTERED TSRA CONTINUING OVER AREA OVERNIGHT IN RESPONSE TO VERY WEAK DISTURBANCES PASSING ALOFT. TSRA BECOMING MORE WIDESPREAD SUNDAY AS FRONT MOVES SOUTH. NEITHER WIND SHEAR OR STABILITY GOOD FOR SEVERE WEATHER...BUT ISOLD IFR CIGS VSBYS AND GUSTS TO 20-30 KTS POSSIBLE IN CORE OF THUNDERSTORMS. AWAY FROM THUNDERSTORMS VFR CIGS AND VSBYS WILL PREDODMINATE...BUT LCL VSYBS 4-5SM PSBL IN HAZE LATE TONIGHT AND EARLY SUNDAY IN THIS HUMID AIR MASS. WINDS CONTINUING S TO SW 5-10 KNOTS UNTIL FRONT PASSES...LIKELY AFT 18Z. && SHORT TERM.../TONIGHT THRU SUNDAY/...EARLY THIS AFTERNOON SFC ANALYSIS SHOWS FRONTAL BOUNDARY NRN IL AND SRN LWR MI. PATCHY THIN SPOTS IN ALTOCU DECK HAVE ALLOWED FOR SOME DIM SUNSHINE RESULTING IN AXIS OF INSTBY ACROSS CENTRAL INDIANA TRIGGERING SCT SHRA AND ISOLD TSRA. OUTFLOW BNDRY JUST SOUTH OF CWA ALSO ENHANCING CU WITH ISOLD TSRA. CLOUDS...MOIST GROUND AND HIGHER DEW POINTS HAVE SLOWED THE RISE IN TEMPS BUT THEY SHOULD STILL REACH MID 70S TO LOWER 80S. MAIN FORECAST ISSUE WL BE POPS. NO SIG INITIALIZATION ERRORS AND MODELS IN PRETTY GOOD AGREEMENT AND IN LINE WITH CURRENT FCST. TONIGHT...MAINLY SCT DIURNAL TSRA SHOULD END MID EVE ACROSS CENTRAL INDIANA. MORE ORGANIZED CONVECTION WILL CONTINUE IN WRM SECTOR ACRS MO INTO NRN IL AND OVRSPREAD SRN WI...SRN MI AND NW IN. SOME SHOWER DVLPMNT ALONG OUTFLOW BOUNDARIES FROM THIS PCPN COULD REACH INTO FAR N CWA LATE SO HAVE CONTINUED HIGHS POPS THERE. FAIRLY EXTENSIVE CLOUD COVER AND SOMEWHAT ELEVATED DEWPOINTS WILL KEEP MINS ABOVE MAV GUIDANCE. SUN...GFS/NAM AGREE THAT THE SFC FRONT WILL SAG INTO CENTRAL INDIANA IN THE AFTERNOON BUT PROBABLY STALL HERE. WITH WIND FIELDS STRENGTHENING SOME EXPECT ONGOING PCPN AT DAYBREAK TO SAG SLOWLY SE ACROSS OUR CWA AND TO ALONG I-70 BY MIDDAY. DYNAMICS AND INSTBY WILL NOT BE SIGNIF AND THUS SVR THREAT NOT EXPECTED THOUGH BRIEF HEAVY DOWNPOURS ARE. SIMILAR TO TODAY SOUTHERN COUNTIES SHOULD HAVE A PERIOD OF SUNSHINE AND REACH THE LOWER 80S WHILE NORTHERN COUNTIES WITH MORE EXTENSIVE CLOUD AND EARLIER PCPN SHOULD REMAIN IN MID OR UPPER 70S. LONG TERM.../SUN NIGHT THRU MID WEEK/...SYS CURRENTLY OVR THE NRN PLAINS XPCTD TO PUSH EWD ACRS THE NRN GRTLKS AND INTO SERN CANADA BY MON. WK BOUNDARY ASSOCIATED WITH THIS SYS XPCTD TO STALL OUT OVR OR NR THE LOCAL AREA BEFORE DISSIPATING BY MON NIGHT. WL KEEP POPS GOING INTO MON NIGHT AS MODELS CONT TO SUGGEST MOD AMOUNTS OF SFC INSTABILITY AND LTL CAPPING ON MON. 500MB HGTS BEGIN TO RISE BY TUES AS NEXT SYS DIGS INTO THE NRN PLAINS...SO THIS SHOULD CAP THINGS OFF FOR MINIMAL PCPN THREAT BY TUES UNTIL NEXT SYS ARRIVES LTR IN THE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...DT LONG TERM...JAS
Hazardous weather outlook, May 26, 6:10 AM EDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 610 AM EDT SAT MAY 26 2007 INZ021-028>031-035>049-051>057-060>065-067>072-271015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 610 AM EDT SAT MAY 26 2007 /510 AM CDT SAT MAY 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL INDIANA TODAY. SEVERE STORMS ARE NOT ANTICIPATED. HOWEVER...CLOUD TO GROUND LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO OCCUR SUNDAY...ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY EVENING. THE COMBINATION OF MARGINAL INSTABILITY AND RATHER WEAK WIND SHEAR SUGGESTS THAT THE THREAT FOR ORGANIZED SEVERE STORMS IS LOW SUNDAY. SEVERE STORMS ARE NOT ANTICIPATED SUNDAY...BUT LIGHTNING IS ALWAYS A THREAT WITH ANY STORM. SCATTERED STORMS WILL ALSO BE POSSIBLE MONDAY AND AGAIN NEXT WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:45 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.